MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE
Model Number ENF-T3
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the rhino-laryngofiberscope was sterilized, but was overloaded with bacteria.The issue was found when preparing the device for use in a diagnostic cannuloscopy procedure.Another device was used to complete the procedure.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer cleaning disinfection and sterilization (cds) processes, the device evaluation and the legal manufacture¿s final investigation.Despite good faith attempts the user culture results were not shared.The lm reviewed the customer provided the cds processes where no obvious deviations from instructions for use (ifu) were identified.Based on the results of the investigation and because the user culture results were not shared, the reported event could not be confirmed, and a root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGOFIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19174174
Report Number3002808148-2024-03823
Device Sequence Number7456301
Product Code EOB
UDI-Device Identifier04953170307188
UDI-Public04953170307188
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K011869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-T3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown